Methemoglobinemia and acute ıntravascular hemolysis after naphthalene poisoning in a pediatric patient

Yükleniyor...
Küçük Resim

Tarih

2023

Dergi Başlığı

Dergi ISSN

Cilt Başlığı

Yayıncı

SciELO Argentina

Erişim Hakkı

info:eu-repo/semantics/openAccess

Özet

Poisoning by naphthalene is uncommon in children. It is a type of poisoning brought on by ingesting, inhaling, or coming into touch with naphthalene-containing substances on the skin. Patients typically present with an initial onset of dark brown urine, watery diarrhea, and bile vomit. The signs include fever, tachycardia, hypotension, and low pulse oximetry readings even with oxygen support. Hemolytic anemia, methemoglobinemia, renal failure, and hyperbilirubinemia are all detected in blood tests. Erythrocyte transfusion, ascorbic acid, methylene blue, and N-acetylcysteine (NAC) therapies are provided to inpatients in addition to symptomatic treatment. We present a 23-month-old male patient who developed methemoglobinemia and acute ıntravascular hemolysis, who was followed up in the intensive care unit for five days due to naphthalene intoxication. Although naphthalene poisoning is very rare, it should be known that it has fatal consequences, and more care should be taken in its use and sale

Açıklama

Anahtar Kelimeler

Naphthalenes, Hemolysis, Methemoglobinemia, Ascorbic acid, Poisoning

Kaynak

Archivos Argentinos de Pediatria

WoS Q Değeri

N/A

Scopus Q Değeri

N/A

Cilt

Sayı

Künye

Orhan, Ö., & Talay, M. N. (2023). Methemoglobinemia and acute ıntravascular hemolysis after naphthalene poisoning in a pediatric patient. Metahemoglobinemia y hemólisis intravascular aguda después de una intoxicación por naftaleno en un paciente pediátrico. Archivos argentinos de pediatria, e202310095. Advance online publication. https://doi.org/10.5546/aap.2023-10095.eng